Could someone explain my blood results please?

I now have results from my last blood tests- although it was in Nov 12 ! can someone please help me understand these ?

Not sure which ones I need to post so I've listed ones i think may be not quite where they should be ? - I do have quite a list if needed.

Serum TSH- 0.58mlU/L (0.3 - 3.94)

Erythroyocyte sedimentation rate - 19mm/hr (<15.0) - Outside reference range

Total cholestrol :HDL ratio - 3.83

Ferrin level - 84ug/L (13.0- 150.9)

Vit B12- 542ug/L (191.0- 663.0)

Folate. 7.8ug/L (4.6-18.7)

I have just has another test as I am to see the specialist next week as I've been taking -T3 20mcg with T4 100mcg for the last 2 months - but reduced to 10mcg T3 as hadnunwanted side effects.

Thank you in anticipation

Chris

9 Replies

oldestnewest
  • Could you tell us what the unwanted side effects were.

    Moggie x

  • Hi Moggie

    Throbbing feeling all over especially legs feet & arms - palpitations - sweating at night - headaches neck ache - feeling exhausted & sometImes pins/needles feeling in legs feet - just generally feeling worse than I did before especially when I'm trying to rest/sleep. I also have fibromyalgia so all these symptoms seem heightened.

    thanks for your reply

    Chris

  • Although I only take T3 now, Did start on T4 and then they added T3 - like most 'specialists' they didnt give me the right dosage when adding T3 and I thought the T3 was making it worse. I did quick research dropped the T4 dose some but kept the T3 and felt some what better. I can relate to what youve felt!

  • Hi survival

    Thank you for this - can I ask how much did you lower the T4 /T3 amounts - I'm currently 100mcg T4 10mcg T3 which is 1/2 dose given wondering if I should lower to 75mcg T4 & up to original 20mcg T3 !

    Hope this makes sense - I know everybody is different though !! I was on 125mcg only T4 originally before seeing endocrinlogist

    Chris

  • apologies for the delay in replying.

    I agree everyone is different, so bit of trial and error. however in my case i was originally on T4 150/175 alternate days (bloods ok, felt awful).

    Then consultant told to take T4 100mcg aday plus T3 20mcg twice a day (told there would be no difference!), however felt even worse (just like u explained)! so i myself tried T4 100mcg aday plus T3 10mcg twice a day, a little improvement not much. so I dropped to T4 50mcg keeping the T3 10mcg twice a day and slow increase to the full 20mcg twice a day. The difference was great for me, although i did still have minor symptoms i felt so different. fortunately when i returned to a different consultant i asked to do a trial of T3 only and it was agreed.

    Having seen quite a few drs not many believe in T3 and those willing dont understand the dosage!

    Obviously I wouldnt like to tell you how to take meds as this is only what i did be it right or wrong!

    However yes I would drop my T4 to 75mcg and try dividing the T3 20 dose to twice a day instead of all at once!

    Sorry this is long, but i hope it makes sense and is of some help to you! anything else just ask.

    Good luck

  • Hi survival

    thanks for your reply - I am taking 100mcg T4 & 10mcg T3 - I dropped the other 10mcg in evening as i hadnt felt right since taking the new T3. I had thought of reducing T4 to 75mcg & increasing T3 back to 20 mcg.

    I'm due to go back to endocrinologist on Tuesday after having blood test 2 weeks ago - so he will have results when I go & also my 24 hr urine test - so will see what he has to say !?

    I also take Bisoprolol & Lisiniprol & am not sure that they are not interacting with the thyroid medicine - also my GP wants me to take a statin as I have slight systemic heart disease ( but I've held off taking this as it also gave me dreadful muscle aches & pains making my fibromyalgia much worse too.!!

    It is very helpful to know how you & others have managed & also that you experience similar symptoms. I'll post again once I've seen endo .

    Thank you once again

    Chris

  • Hope things go well on tues.

    you dont mention why you take bisoprinol however

    just thought i'd say, i was put on atenolol to stop symptoms just after starting T4, as dr didnt know why i had heart problem and sent for tests, nothing conclusive. I have finally with dr overseeing reduced it slowly and have within this last week taken my last pill! with no change to my well being so in my case it was T4 causing the problem!

  • Saw cardiologist re palpitations in 2010 diagnosed slight furring in artery & irregular heart beat (not too bad but prescribed beta blocker & aspirin & to continue with BP pill - I was already on T4 so it could have been this all along !! I'm always nervous to stop pills especially as GP keeps telling me that they & statin will reduce risk of heart attacks/strokes ---

    Really comforting !!!! Do wish however that I could lose weight as being 17.7 st doesn't help ! But can't exercise too much because of pain & fatigue of fibromyalgia ! Sounds like I'm really negative but I have had these symptoms so long that I grown to accept that I have to rest - it would be so good to wake up not feeling like I've been run over by a truck or like I've not been asleep at all!!

  • haha can so relate to being run over by a truck! and can relate to the weight having put on 5 stone in 5yrs (definitely thyroid) I have to remember what actually aches and what is the weight making me ache! thankfully I have now stopped putting on more weight and am hopefully on the path to my former body! It is soul destroying, especially when others dont understand, and drs havent a clue.

    I always remember that however long this dark tunnel is there has to be a light at the end, if there is no light then it is not the end yet!

You may also like...